Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 19, NWS Miami, FL

April 6, 2008Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 6, 2008, 6:19 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2008, 6:19 PM EDT (22:19 UTC)
Expired
Apr 6, 2008, 7:15 PM EDT
In force
56 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 6:22 PM EDTTSTM WND GST 025 Nw Hollywood, FLWIND GUSTS TO NEAR 60 MPH WITH PEA SIZED HAIL AND FUNNEL CLOUD ALONG HIGHWAY 27
Apr 6, 6:22 PM EDTTSTM WND GST 6025 Nw Hollywood, FLWIND GUSTS TO NEAR 60 MPH WITH PEA SIZED HAIL AND FUNNEL CLOUD ALONG HIGHWAY 27

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 062219
SVRMFL
FLC011-099-062315-
/O.NEW.KMFL.SV.W.0019.080406T2219Z-080406T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
619 PM EDT SUN APR 6 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 715 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  NORTH CENTRAL BROWARD COUNTY...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...

HIGHWAY 27 FROM OKEELANTA TO INTERSTATE 75.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2657 8041 2637 8022 2616 8063 2623 8075
TIME...MOT...LOC 2219Z 243DEG 17KT 2628 8055

$$

TINGLER
3 follow-up statements
000
WWUS52 KMFL 062236
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
636 PM EDT SUN APR 6 2008

FLC011-099-062315-
/O.CON.KMFL.SV.W.0019.000000T0000Z-080406T2315Z/
PALM BEACH FL-BROWARD FL-
636 PM EDT SUN APR 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER NORTH CENTRAL BROWARD COUNTY...MOVING NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO 
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR 
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS 
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2657 8041 2637 8022 2616 8063 2623 8075
TIME...MOT...LOC 2236Z 243DEG 17KT 2632 8047

$$

TINGLER
000
WWUS52 KMFL 062254
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
654 PM EDT SUN APR 6 2008

FLC011-099-062315-
/O.CON.KMFL.SV.W.0019.000000T0000Z-080406T2315Z/
PALM BEACH FL-BROWARD FL-
654 PM EDT SUN APR 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER EXTREME SOUTH CENTRAL PALM BEACH COUNTY...MOVING NORTHEAST AT 20
MPH.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2654 8039 2637 8022 2625 8046 2637 8056
TIME...MOT...LOC 2254Z 243DEG 17KT 2635 8039

$$

TINGLER
000
WWUS52 KMFL 062315
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
714 PM EDT SUN APR 6 2008

FLC011-099-062324-
/O.CAN.KMFL.SV.W.0019.000000T0000Z-080406T2315Z/
PALM BEACH FL-BROWARD FL-
714 PM EDT SUN APR 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BROWARD AND 
SOUTH CENTRAL PALM BEACH COUNTIES IS CANCELLED AS THE THUNDERSTORM 
THAT PROMPTED THE WARNING HAS WEAKENED... HOWEVER THIS STORM STILL 
REMAINS CAPABLE OF PRODUCING WIND GUSTS TO NEAR 40 MPH AND SMALL 
HAIL TO NEAR DIME SIZE...

LAT...LON 2654 8039 2637 8022 2625 8046 2637 8056
TIME...MOT...LOC 2314Z 243DEG 17KT 2640 8029

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:30 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 6, 2:30 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT SUN APR 6 2008

.DISCUSSION...
FOR THE REST OF THE AFTERNOON INTO EARLY EVENING...CONVECTION HAS
FINALLY DEVELOPED ALONG THE WEST COAST SEA BREEZE ACROSS HENDRY
AND COLLIER COUNTIES AND SHOULD CONTINUE MOVING NORTHEAST INTO THE
LAKE OKEE REGION/PALM BEACH COUNTY. OTHER ISOLATED TO SCATTERED
ACTIVITY MAY DEVELOP FURTHER SOUTH ACROSS MIAMI-DADE AND BROWARD
COUNTIES WHERE THE EAST AND WEST COAST SEA BREEZES MERGE...AND
THIS TREND SHOULD CONTINUE WITH SLOW NE MOVEMENT BACK TOWARDS THE
METRO AREAS EXPECTED HERE AS WELL.

COMPLEX/UNCERTAIN FORECAST SHAPING UP FOR THE NEXT 24 HOURS.
CURRENTLY...SFC TROUGH LIES ACROSS NORTH FL/BIG BEND AREA. WATER
VAPOR IMAGERY SHOWS ONE SHORTWAVE SOUTH OF THE FL PANHANDLE WITH
AN ASSOCIATED LARGE CONVECTIVE MASS...AND RUC STREAMLINE ANALYSIS
SHOWS GOOD UPPER DIVERGENCE ACROSS THE EASTERN GULF ALONG AND JUST
EAST OF THIS DISTURBANCE. MODELS DIFFER IN THE DETAILS...WITH THE
NAM12 SAGGING THE SURFACE TROUGH SOUTH TO CENTRAL FL BY 12Z
TOMORROW...WHILE THE GFS KEEPS IT FURTHER NORTH. CONCERNING THE
SHORTWAVE...THE GFS ELONGATES THE ASSOCIATED CONVECTIVE MASS
MOVING ONE PIECE NE ACROSS N FL WHILE THE SOUTHERN PIECE BREAKS
OFF AND MOVES E/SE AND SAGS ACROSS CENTRAL FL THIS EVENING/EARLY
TONIGHT AND THEN INTO SOUTH FL LATER TONIGHT/EARLY TOMORROW
MORNING AHEAD OF THE MAIN TROUGH AXIS. WHILE THE GFS SOLUTION
LOOKS LIKE CONVECTIVE FEEDBACK...GIVEN THE UPPER DIVERGENCE IN THE
GULF AND CURRENT CONVECTIVE TRENDS IT MAY ACTUALLY HAVE THE RIGHT
IDEA...AND WILL LEAN TOWARDS ITS SOLUTION THE NEXT 24 HRS...GIVEN
NAM APPEARS TO HAVE INITIALIZED A BIT TOO FAR SOUTH WITH THIS
SHORTWAVE...AND GIVEN BROAD/DIFFUSE NATURE OF SURFACE TROUGH AND
LACK OF AN UPSTREAM KICKER DO NOT FEEL IT WILL SAG THAT FAR
SOUTH...REMAINING FURTHER NORTH OVERNIGHT LIKE THE 09Z SREF
ENSEMBLE MEAN SUGGESTS...IN BETTER AGREEMENT WITH THE GFS.
FORECAST WILL AGAIN BE HIGHLY DEPENDANT ON CONVECTIVE EVOLUTION
ACROSS THE GULF THIS AFTERNOON/EVENING AND ANY ASSOCIATED
BOUNDARIES THAT EMANATE FROM IT. WHATEVER CONVECTION THAT DOES
MOVE THROUGH LATER TONIGHT/TOMORROW MORNING COULD BE SIMILAR TO
LAST NIGHTS ROUND...WITH SOME STRONG WINDS OF 40 TO 50 MPH AND
HEAVY RAINFALL...BUT EXPECT WEAK OVERALL SHEAR/LAPSE RATES AND
NOCTURNAL COOLING WILL PREVENT A SEVERE WX OUTBREAK.

SURFACE RIDGE BUILDING OVER THE MID ATLANTIC WILL FINALLY GIVE THE
SFC TROUGH SOME PUSH THROUGH THE CWA MONDAY AFTERNOON. SFC FLOW
VEERS TO SW OR WSW AHEAD OF IT WHICH SHOULD ALLOW THINGS TO WARM UP
ACROSS THE SOUTHERN EAST COAST AREAS IF CONVECTIVE DEBRIS CAN CLEAR
SOME. HIGHS COULD CLIMB INTO THE UPPER 80S AS A RESULT...BUT GIVEN
HIGHLY UNCERTAIN CONVECTIVE EVOLUTION OVERNIGHT WILL NOT GO AS WARM
AS THIS PATTERN FAVORS CLIMATOLOGICALLY. LOCATIONS TO THE NORTH
SHOULD STAY COOLER AS WINDS SHIFT N AND THEN NE DURING THE
AFTERNOON. MODELS CONTINUE TO GENERATE PRECIP AS THE TROUGH MOVES
THROUGH TOMORROW AFTERNOON...BUT THIS AGAIN WILL BE DEPENDANT ON
EVOLUTION TONIGHT. IF GFS SCENARIO DOES INDEED PAN OUT...WOULD
EXPECT THE WSW SFC FLOW AHEAD OF THE TROUGH TO LIMIT MOISTURE
RECOVERY AND CONVERGENCE...AND THUS LIMIT OVERALL PRECIP THREAT
AFTER THE MORNING HOURS.

THEREAFTER...SFC RIDGE MOVES SLOWLY INTO THE WESTERN ATLANTIC
TUESDAY THROUGH THE END OF THE WEEK WITH PREVAILING NE FLOW...AND
MID-LEVEL RIDGING BUILDS OVERHEAD. WHILE ENOUGH MOISTURE MAY LINGER
FOR A FEW AFTERNOON SHOWERS ACROSS WESTERN AREAS TUESDAY...THE BULK
OF THE REMAINDER OF THE WEEK LOOKS DRY AND WARM. IF THIS PATTERN
DOES PAN OUT...STRONG SUBSIDENCE AND OFFSHORE FLOW COULD LEAD TO
WARMER THAN GUIDANCE TEMPERATURES ALONG THE WEST COAST/NAPLES AREA
ONCE AGAIN.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE MOST OF THE TIME THROUGH
MONDAY MORNING. HOWEVER BRIEF PERIODS OF IFR CONDITIONS ARE A
DISTINCT POSSIBILITY PARTICULAR THIS AFTERNOON AND EVENING ALONG THE
EAST COAST SITES WITH ANY THUNDERSTORM IN THE VICINITY. THIS
POSSIBILITY IS HIGHEST FOR PBI THAN THE OTHER SITES. ADDITIONAL
ACTIVITY IS LIKELY OVERNIGHT AS A FRONTAL TROUGH APPROACHES THE AREA
FROM THE NORTH. ALTHOUGH HIGHLY UNCERTAIN AT THIS TIME...ANY STORM
ACTIVITY ACCOMPANYING THIS FEATURE COULD ALSO RESULT IN BRIEF
PERIODS OF IFR CONDITIONS. MAIN CONCERN ALONG WITH ANY OF THIS
ACTIVITY WILL ALSO BE WIND SHIFTS ASSOCIATED WITH OUTFLOW BOUNDARIES.

&&

.MARINE...
S TO SW WINDS CONTINUE INTO TOMORROW MORNING AROUND 15 KTS...THEN
BECOME NW THEN NE FROM NORTH TO SOUTH AS WEAK SURFACE TROUGH
PASSES THROUGH. NE WINDS WILL CONTINUE INTO THE MIDDLE OF THE WEEK
ACROSS THE LOCAL WATERS...AND IF SURFACE LOW DEVELOPS OFF THE
CAROLINA COAST AS ADVERTISED BY SOME MODELS...THERE COULD BE A 3
TO 4 FT SWELL MOVING SW TO OUR LOCAL WATERS BEGINNING LATE
WEDNESDAY AND LASTING THROUGH THURSDAY. FETCH AT THIS TIME WOULD
FAVOR GREATEST IMPACT AT PALM BEACH COAST AS BAHAMAS WILL SHIELD
AREAS FURTHER SOUTH FROM MORE THAN A 1 TO 2 FT SWELL.

&&

.FIRE WEATHER...
NO CONCERNS...SLIGHTLY LOWER DEWPOINTS WILL MOVE IN AND MIX DOWN
ACROSS THE WESTERN INTERIOR TUESDAY AND WEDNESDAY...BUT RHS
SHOULD NOT DROP BELOW 40 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  85  70  82 / 60 60 20 20
FORT LAUDERDALE  71  85  72  83 / 60 60 20 20
MIAMI            72  87  72  84 / 60 60 20 20
NAPLES           71  84  67  88 / 70 40 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE: STRASSBERG
AVIATION: PS
Hazardous weather outlook, Apr 6, 3:30 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT SUN APR 6 2008

FLZ063-066>075-168-172>174-070000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
330 PM EDT SUN APR 6 2008

...HIGH RISK OF RIP CURRENTS THROUGH THE EARLY EVENING EAST COAST...
...CHANCE THUNDERSTORMS MAINLY INTERIOR/EAST COAST THROUGH EVENING...
...CHANCE THUNDERSTORMS MOST AREAS OVERNIGHT...
...ONE OR TWO STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS MAINLY ACROSS
INTERIOR PORTIONS OF SOUTH FLORIDA AND THE SOUTHEAST FLORIDA COAST
THIS AFTERNOON AD EVENING AND ACROSS MOST OF SOUTH FLORIDA TONIGHT.
LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD ALONG WITH GUSTY WINDS.
THERE IS ALSO A SLIGHT POSSIBILITY OF SMALL HAIL WITH ANY STORM THAT
DEVELOPS THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS THAT
COULD RESULT IN PONDING OF WATER IN POOR DRAINAGE AREAS COULD ALSO
OCCUR WITH THE STRONGEST STORMS.

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS THIS AFTERNOON AND
EARLY EVENING OVER THE EAST COAST BEACHES. THE RISK IS HIGH SINCE RESCUES
HAVE ALREADY BEEN REPORTED AND THE LOW TIDE HAS OCCURRED THIS MID
AFTERNOON.

TORNADOES: THERE IS A REMOTE POSSIBILITY OF A BRIEF WEAK TORNADO
ALONG ANY THUNDERSTORM THAT DEVELOPS ALONG THE SEA BREEZE FRONT THIS
AFTERNOON AND EVENING ALONG THE SOUTHEAST FLORIDA COAST.

WIND: THERE IS A SLIGHT POSSIBILITY THAT THE STRONGEST STORMS THIS
AFTERNOON AND EVENING PRODUCE WIND GUSTS OF UP TO 45 MPH.

HAIL: THERE IS A SLIGHT POSSIBILITY THAT THE STRONGEST STORMS THIS
AFTERNOON  AND EVENING PRODUCE PEA TO DIME SIZE HAIL.

FLOODING: MINOR FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE IN
LOCATIONS THAT RECEIVE HEAVY DOWNPOURS THIS AFTERNOON AND ON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION MONDAY AND
TUESDAY, WITH THE HIGHEST CHANCES DURING THE AFTERNOON HOURS. STRONG
THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON, WITH GUSTY
WINDS, SMALL HAIL, AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY
HAZARDS.

OTHERWISE, A NORTHEAST SWELL MAY AFFECT THE ATLANTIC
WATERS FROM WEDNESDAY THROUGH THE FIRST PART OF NEXT WEEKEND.
THIS WOULD RESULT IN AN INCREASING THREAT FOR RIP CURRENTS THROUGH
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS

In the hours before

Special weather statement, Apr 6, 4:15 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT SUN APR 6 2008

FLZ067-062045-
INLAND PALM BEACH COUNTY FL-
415 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAHOKEE TO BELLE
GLADE TO HOLEY LAND WILDLIFE MANAGEMENT AREA...MOVING NORTHEAST AT
AROUND 18 MPH.

THESE STORMS WILL AFFECT...

PAHOKEE...
CANAL POINT...
BELLE GLADE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO NEAR 40
MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND
GUSTS OF UP TO 40 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2677 8042 2644 8048 2641 8074 2665 8070
      2670 8074 2677 8075 2678 8072 2675 8071
      2676 8070 2681 8070 2685 8065 2690 8062
      2693 8062 2695 8059
TIME...MOT...LOC 2015Z 243DEG 15KT 2686 8070 2669 8060
          2642 8066

TINGLER
Special weather statement, Apr 6, 5:25 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
525 PM EDT SUN APR 6 2008

FLZ067-071-062200-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
525 PM EDT SUN APR 6 2008

...STRONG THUNDERSTORM MOVING ACROSS THE EVERGLADES...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...MOVING NORTHEAST AT 17 MPH.

THIS STORM WILL AFFECT...

  THE EVERGLADES NORTH OF INTERSTATE 75...
  HIGHWAY 27 FROM INTERSTATE 75 TO OKEELANTA...

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

LAT...LON 2644 8053 2622 8038 2614 8069 2620 8077
TIME...MOT...LOC 2125Z 246DEG 14KT 2618 8068

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 12:13 AM EDTSpecial Marine WarningMFL62 min
Apr 6, 12:30 AM EDTSpecial Weather StatementMFLGlades, Hendry30 min
Apr 6, 12:51 AM EDTSpecial Marine WarningMFL54 min
Apr 6, 1:01 AM EDTSpecial Weather StatementMFLCollier, Glades, Hendry29 min
Apr 6, 1:43 AM EDTSpecial Marine WarningMFL62 min
Apr 6, 1:51 AM EDTSpecial Weather StatementMFLBroward, Collier, Hendry, Monroe, Palm Beach54 min
Apr 6, 2:08 AM EDTAreal Flood AdvisoryMFLCollier, Monroe3 hr
Apr 6, 2:43 AM EDTSpecial Marine WarningMFL62 min
Apr 6, 2:53 AM EDTSpecial Weather StatementMFLBroward, Monroe, Palm Beach52 min
Apr 6, 3:39 AM EDTSpecial Weather StatementMFLBroward, Miami-Dade, Monroe, Palm Beach51 min
Apr 6, 3:51 AM EDTSpecial Marine WarningMFL54 min
Apr 6, 4:10 AM EDTSpecial Marine WarningMFL35 min
Apr 6, 4:21 AM EDTSpecial Weather StatementMFLMiami-Dade24 min
Apr 6, 4:44 AM EDTSpecial Marine WarningMFL61 min
Apr 6, 4:53 AM EDTSpecial Weather StatementMFLMiami-Dade52 min
Apr 6, 5:48 AM EDTSpecial Marine WarningMFL57 min
Apr 6, 6:46 AM EDTSpecial Marine WarningMFL59 min
Apr 6, 7:45 AM EDTSpecial Marine WarningMFL45 min
Apr 6, 3:44 PM EDTMarine Weather StatementMFL4 hr
Apr 6, 4:15 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Apr 6, 5:25 PM EDTSpecial Weather StatementMFLBroward35 min
Apr 6, 5:46 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach29 min
Apr 6, 5:52 PM EDTTornado WarningMFLBroward20 min
Apr 6, 7:17 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Apr 6, 7:37 PM EDTSpecial Weather StatementMFLBroward23 min
Apr 6, 7:49 PM EDTTornado WarningMFLBroward26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.